Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Quad Cities, IA

June 29, 2012Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 29, 2012, 8:19 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2012, 8:19 PM CDT (01:19 UTC)
Expired
Jun 29, 2012, 8:45 PM CDT
In force
26 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 3:49 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2804 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS53 KDVN 300119
SVRDVN
IAC057-115-ILC071-131-300145-
/O.NEW.KDVN.SV.W.0058.120630T0119Z-120630T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MERCER COUNTY IN NORTHWEST ILLINOIS...
  NORTHEASTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 845 PM CDT.

* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR OAKVILLE...OR 7 MILES NORTHWEST OF OQUAWKA...AND MOVING EAST
  AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KEITHSBURG AND SEATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4114 9079 4095 9079 4093 9111 4109 9115
TIME...MOT...LOC 0119Z 259DEG 41KT 4103 9101
WIND...HAIL 60MPH 1.00IN

$$

08
2 follow-up statements
792 
WWUS53 KDVN 300133
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
833 PM CDT FRI JUN 29 2012

IAC057-115-ILC071-131-300145-
/O.CON.KDVN.SV.W.0058.000000T0000Z-120630T0145Z/
LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL-
833 PM CDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN HENDERSON...SOUTH CENTRAL MERCER...NORTHEASTERN DES
MOINES AND SOUTHEASTERN LOUISA COUNTIES...

AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR BALD BLUFF...OR 10 MILES NORTHEAST OF OQUAWKA...
MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4114 9079 4095 9079 4093 9111 4109 9115
TIME...MOT...LOC 0133Z 259DEG 41KT 4105 9080
WIND...HAIL 60MPH 1.00IN

$$

08
327 
WWUS53 KDVN 300141
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 PM CDT FRI JUN 29 2012

IAC057-115-ILC071-131-300151-
/O.EXP.KDVN.SV.W.0058.000000T0000Z-120630T0145Z/
LOUISA IA-DES MOINES IA-MERCER IL-HENDERSON IL-
841 PM CDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...SOUTH
CENTRAL MERCER...NORTHEASTERN DES MOINES AND SOUTHEASTERN LOUISA
COUNTIES WILL EXPIRE AT 845 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4114 9079 4095 9079 4093 9111 4109 9115
TIME...MOT...LOC 0141Z 259DEG 41KT 4106 9068

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:49 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 29, 6:49 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT FRI JUN 29 2012

.AVIATION...
MESOSCALE CONVECTIVE VORTEX OVER EAST CENTRAL IOWA AT 00Z IS
SLOWLY DRIFTING NORTHEAST. WINDS UNDERNEATH THE VORTEX ARE STILL
GUSTING BETWEEN 50 AND 60 MPH AND SHOULD PERSIST FOR ANOTHER HOUR
OR TWO. STORMS ARE FIRING UP BEHIND THIS CIRCULATION AND WILL BE
THE OTHER ISSUE THIS EVENING. TAF SITES AFFECTED BY THIS COMPLEX
INCLUDE CID...DBQ AND MLI WITH MOST OF THE ACTION REMAINING NORTH
OF BRL.

WITH OUTFLOW ENHANCED BOUNDARY MOVING SOUTH TOWARD THE IOWA-
MISSOURI BORDER...STORMS COULD REDEVELOP WITH LOW-LEVEL JET
SUPPORT LATER TONIGHT...AND WITH FAVORABLE HEATING AGAIN TOMORROW
AFTERNOON. BUT SINCE DETAILS REMAIN UNCLEAR AND CHANCES RATHER
UNCERTAIN...HAVE DECIDED TO KEEP THUNDER OUT OF THE TAFS FOR LATER
PERIODS UNTIL THE DETAILS CLARIFY. WOLF

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT FRI JUN 29 2012/

SYNOPSIS...
12Z UA ANALYSIS HAD AN IMPLIED 850MB WARM FRONT RUNNING FROM
NORTHERN NEBRASKA INTO NORTHEAST MISSOURI. MOISTURE WAS POOLING
NORTH OF THIS BOUNDARY ACROSS IOWA AND ILLINOIS WITH DEW POINTS IN
THE MID TEENS TO LOWER 20S. SATELLITE IMAGERY THROUGH EARLY
AFTERNOON HAS THE MORNING CONVECTION WELL EAST OF THE AREA WITH
NEW CONVECTION DEVELOPING AS A RESULT OF AN MCV IN WESTERN IOWA.
TRENDS IN SATELLITE/RADAR THE PAST FEW HOURS SHOWS CONVECTION
SLOWLY GETTING STRONGER.

18Z SFC ANALYSIS IS EXTREMELY NOISY WITH NUMEROUS MESOSCALE
FEATURES. A WAKE LOW WAS NEAR KRFD WITH A MESO LOW OVER THE
NORTHWEST PARTS OF THE KDSM METRO AREA. OUTFLOW BOUNDARIES WERE
ACROSS THE SOUTHERN CWFA WITH ANOTHER WEAK BOUNDARY MOVING SOUTH
FROM THE KDSM LOW TO NEAR KTVK. DEW POINTS WERE GENERALLY IN THE
60S WITH POCKETS OF 70 DEW POINTS IN WESTERN IOWA AND ALONG THE
OUTFLOW BOUNDARY IN THE SOUTHERN CWFA.

SHORT TERM...TONIGHT AND SATURDAY
NONLINEAR PROCESSES ARE DOMINATING THE SENSIBLE WX. AS SUCH
ANALYSIS OF TRENDS AND CONCEPTUAL MODELS WERE USED HEAVILY FOR THE
IMMEDIATE TERM. INPUT FROM RAP MODEL TRENDS USING THE MCS AND
LIFT TOOLS HELPED A LITTLE TOO.

TRENDS FROM THE RAP MODEL SUGGEST CONVECTION WILL CONTINUE TO
DEVELOP AND STRENGTHEN ACROSS SOUTHERN IOWA THE NEXT SEVERAL
HOURS. MCS TOOL SUGGESTS THE COLLISION OF THE OUTFLOW BOUNDARY WITH
THE APPROACHING BOUNDARY FROM THE MESO LOW WILL INITIATE
CONVECTION THAT MOVES INTO THE CWFA LATE THIS AFTERNOON. SAID
CONVECTION SHOULD EVOLVE INTO A LINEAR MCS THAT MOVES EAST AND
SOUTH DURING THE EVENING HOURS.

THE POTENTIAL ENERGY BUILT UP IN THE CLEAR AREAS ACROSS SOUTHERN
IOWA SHOULD ALLOW THE STORMS TO BECOME QUITE STRONG. SEVERE STORMS
MAY BE POSSIBLE LATE THIS AFTERNOON AND EVENING WITH THE NEW
CONVECTION. TRENDS OVER THE NEXT FEW HOURS WILL BE THE KEY TO WHAT
HAPPENS.

LATER TONIGHT...THE MCS AND LIFT TOOLS ARE SUGGESTING YET ANOTHER
MCS WILL DEVELOP OUT WEST AND MOVE INTO THE AREA. EFFECTIVE
BOUNDARIES LEFT OVER FROM THE EARLIER CONVECTION SHOULD DICTATE
WHERE THIS CONVECTION GOES. REGARDLESS...THIS CONVECTION SHOULD
BE ANOTHER LINEAR MCS. IF THIS MCS CAN BECOME SURFACE BASED...THE
DIFFERENTIAL THETA E SUGGESTED IN THE MODELS WOULD SUPPORT SEVERE
STORMS WITH WIND...POSSIBLY EXTREME...BEING THE PRIMARY THREAT.

THIS SECOND MCS SHOULD BE IN A DECAYING MODE OR EXITING THE CWFA
SATURDAY MORNING. COLD POOLS LEFT OVER FROM THIS MCS ALONG WITH
OUTFLOW BOUNDARIES WOULD THEN PROVIDE THE FOCUS FOR NEW CONVECTION
SATURDAY AFTERNOON.

AS FOR THE HEAT HEADLINES...THE OUTFLOW BOUNDARY FROM CONVECTION
THIS MORNING HAS HELPED HOLD DOWN TEMPERATURES SOMEWHAT ACROSS THE
SOUTH. FOR NOW WILL CONTINUE WITH THE CURRENT HEADLINES BUT
CONVECTION LATE THIS AFTERNOON/EVENING MAY RESULT IN THE HEAT
ADVISORY BEING CANCELLED FOR MOST IF NOT ALL OF THE AREA.   ..08..

LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
ABOVE NORMAL TEMPERATURES TO CONTINUE AND HUMID WITH A CHANCE OF
THUNDERSTORMS INTO MONDAY.

OVERVIEW...CONCERNS OF NON-LINEAR CONVECTION AND OUTFLOW BOUNDARIES
AS HAVE OCCURRED TODAY AND DISCUSSED YESTERDAY TO REMAIN A MAJOR
CHALLENGE INTO MONDAY.

INITIALIZATION ADEQUATE WITH VERIFICATION SUGGESTING AN OVERWEIGHT OF
GFS AND NAM-WRF.  CONVECTION THIS PM AND TONIGHT WILL IMPACT NEXT
ROUND OF CONVECTION TOMORROW NIGHT INTO SUNDAY AS WELL AS
TEMPERATURES...JUST LIKE TODAY.  AGAIN...TIMING AND LOCATION OF
PRECIPITATION WILL BE HARD TO CLARIFY BEYOND 6-12 HOURS AHEAD DUE TO
NON-LINEAR NATURE AND OUTFLOW BOUNDARIES IMPACTING SUBSEQUENT
CONVECTION EVENTS. HIGH TO EXTREME STABILITY IS STILL INDICATED INTO
MONDAY WITH MUCAPES OF 2500 TO 4000+ J/KG...MAX DIFFERENTIAL THETA_E
OF 30C...POSSIBLY MORE AND WBZ 12-14K AGL SUPPORTIVE OF RISK OF
DAMAGING TO VERY DAMAGING STRAIGHT LINE WINDS. THE NEXT COUPLE OF
DAYS MAY SEE REPORTS OF 80+ MPH WINDS NEAR OR IN OUR FORECAST AREA
DUE TO THIS HIGH TO EXTREME INSTABILITY. THIS HAS NOW OCCURRED TODAY
WITH OUR CONVECTION THIS MORNING NOW MOVING EAST INTO NORTHERN
INDIANA AS A BOWING SYSTEM AND IS BECOMING A DERECHO WITH FORT WAYNE
AIRPORT REPORTING MEASURED WIND GUSTS OF 79 KTS...OR 91 MPH.
TEMPERATURES TO STAY ABOVE NORMAL BY 5 TO 10 DEGREES THROUGH NEXT
WEEK.

SATURDAY NIGHT THROUGH SUNDAY...UPPED POPS WITH ANOTHER ROUND OF
CONVECTION SUGGESTED...MAINLY FOR SOUTH 1/2 OF AREA.  KEY WILL BE
STRENGTH OF OUTFLOW FROM MCS TONIGHT INTO SATURDAY.  NORTH SECTIONS
SHOULD STAY NORTH OF OF COOL POOL OUTFLOW AND SUPPORTIVE OF HIGHS 90
DEGREES AND POSSIBLY ONLY MID 80S FOR LATER SHIFTS ON SUNDAY.
MINS SATURDAY NIGHT MOSTLY 70 TO 75 DEGREES WITH UPPER 60S POSSIBLE
IN HEAVIEST RAINFALL AREAS.  HIGH PW/S OF OVER 1.5 UP TO 2 INCHES AND
WEAKER STEERING CONTINUE TO SUPPORT LOCALLY HEAVY RAINFALL OF 2 PLUS
INCHES FOR LATER SHIFTS TO MONITOR AND POSSIBLY 3+ INCHES WITH
TRAINING OF STORMS AND POSSIBLE T-BONE OF WARM ADVECTION WING OF
STORMS AHEAD OF A MAIN BOWING LINE. IF WE GET GOOD LATE PM HEATING
THEN CONCERN REMAINS OF A DECENT AREA OF STRONG WINDS WITH A BOWING
SEGMENT AS MENTIONED ABOVE EARLIER DUE TO HIGH/EXTREME INSTABILITY.
HEAT INDICES IN SOUTHERN SECTIONS MAY PUSH UPPER 90S TO AROUND 100
DEGREES SUNDAY AFTERNOON.

SUNDAY NIGHT AND MONDAY...HAVE LOW CHANCE POPS ATTM...POOR CONFIDENCE
HERE DUE TO EVIDENCE OF WARM FRONT TO PUSH NORTH AND ENOUGH UPPER
SUPPORT FOR ANOTHER MCS THAT SOLUTIONS OFTEN POORLY CAPTURE.  LATER
SHIFTS MAY NEED TO AGAIN UP POPS AND ADJUST HI TEMPERATURES DOWN AS
THE CASE THE PREVIOUS 3 DAYS.

MONDAY NIGHT THROUGH FRIDAY...AREA TO REMAIN ON THE EDGE OF OUR
NORMAL MID SUMMER "RING OF FIRE" WITH STRONG UPPER LEVEL RIDING. KEPT
MOSTLY DRY BUT A LOW RISK OF CONVECTION REMAINS THAT MAY PROPAGATE
OR FIRE FOR LATER SHIFTS TO RECONSIDER. MODERATE TO HIGH INSTABILITY
CONTINUE TO SUPPORT A SEVERE STORM POTENTIAL WITH ANY STORMS WITH
AGAIN STRONG STRAIGHT LINE WINDS DUE TO HIGH INSTABILITY. HI
TEMPERATURES MOSTLY 90 TO 95 DEGREES WITH SOME UPPER 90S POSSIBLE IN
SOUTH AND LOWS MOSTLY 70 TO 75 DEGREES AND AFTERNOON HEAT INDICES 95
TO 100 DEGREES SUGGESTED FOR A FEW TO SEVERAL HOURS. EVIDENCE OF A
BREAK IN THE HEAT TO DEVELOP BY THE FOLLOWING WEEKEND.

NICHOLS

AVIATION... /ISSUED 1228 PM CDT FRI JUN 29 2012/

OUTFLOW BOUNDARIES FROM TSRA SHOULD ARRIVE AT KBRL SHORTLY WITH
GUSTY WINDS. OTHER THAN CHANGEABLE WINDS VFR WX SHOULD BE SEEN
THROUGH 00Z/30. MORE TSRA ARE EXPECTED TO DVLP IN CENTRAL IOWA AND
MOVE EAST TO ILLINOIS 21Z/29 TO 03Z/30 CAUSING MVFR CONDITIONS.
POTENTIAL FOR BRIEF IFR CONDITIONS WITH A SEVERE TSRA. VFR
CONDITIONS ARE EXPECTED TO CONTINUE AFT 00Z/30 WITH ANOTHER ROUND
OF TSRA...POSSIBLY SEVERE...AFT 06Z/30.       ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR DES MOINES-HENRY IA-
     JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-VAN BUREN-WASHINGTON.

IL...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR HANCOCK-HENDERSON-
     MCDONOUGH-MERCER-WARREN.

MO...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR CLARK-SCOTLAND.

&&

WOLF
Hazardous weather outlook, Jun 29, 11:28 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1128 AM CDT FRI JUN 29 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-300915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1128 AM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR MUCH OF THE OUTLOOK AREA. DUE TO THE EXTREMELY UNSTABLE
AIRMASS ANY STORMS COULD PRODUCE DAMAGING WINDS OF AT LEAST 70 MPH
AND GOLF BALL SIZE HAIL OR LARGER. TORRENTIAL RAINS OF SEVERAL
INCHES ARE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME AREA.

A HEAT ADVISORY IS IN EFFECT THROUGH EARLY SATURDAY MORNING FOR
LOCATIONS SOUTH OF INTERSTATE 80. HEAT INDEX VALUES WILL RANGE FROM
100 TO 110. HEAT ADVISORYS MAY NEED TO BE ISSUED FOR THIS WEEKEND
FOR DANGEROUS HEAT AND HUMIDITY FOR AT LEAST A PORTION OF THE
OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY THROUGH MONDAY...THUNDERSTORMS ARE POSSIBLE THROUGH THE
PERIOD AS A WEAK FRONT LINGERS OVER THE AREA. SOME THUNDERSTORMS MAY
BE SEVERE...ESPECIALLY IN THE LATE NIGHT HOURS SATURDAY NIGHT. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND...WITH A
SECONDARY LESSER POTENTIAL FOR LARGE HAIL AND LOCALLY HEAVY
RAINFALL.

HEAT INDEX READINGS MAY EXCEED 100 SATURDAY AND SUNDAY AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF INTERSTATE 80.  HOT AND SOMEWHAT HUMID
CONDITIONS WILL CONTINUE INTO NEXT WEEK...WITH HEAT INDEX READINGS
ABOVE 100 POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 29, 7:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     MARION                  42.03N 91.59W
06/29/2012                   LINN               IA   PUBLIC

            REPORT OF 7 INCH DIAMETER TREE LIMBS DOWN.

0540 PM     TSTM WND DMG     5 N CEDAR RAPIDS        42.04N 91.68W
06/29/2012                   LINN               IA   TRAINED SPOTTER

            10 INCH TREE BRANCH SNAPPED NEAR RESIDENCE...NUMEROUS
            POWER OUTAGES ALSO REPORTED...TIME ESTIMATED FROM RADAR.

0548 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
06/29/2012  E60.00 MPH       LINN               IA   PUBLIC

            WINDS ESTIMATED AT 60 MPH BEGAN 1730 AND WERE CONTINUING
            THROUGH 1748 PM CDT.

0551 PM     TSTM WND DMG     SPRINGVILLE             42.06N 91.44W
06/29/2012                   LINN               IA   TRAINED SPOTTER

            LARGE 16 INCH DIAMETER TREE SNAPPED ON THE GROUND NEAR
            4TH STREET AND MILL AVE IN TOWN...TIME ESTIMATED FROM
            RADAR.

0555 PM     TSTM WND DMG     CENTRAL CITY            42.20N 91.52W
06/29/2012                   LINN               IA   TRAINED SPOTTER

            REPORT FROM THE LINN COUNTY FAIRGROUNDS OF WIDESPREAD
            TENTS BLOWN OVER WITH SOME DAMAGE TO CARNIVAL EQUIPMENT.

0600 PM     TSTM WND DMG     NNW SPRINGVILLE         42.06N 91.45W
06/29/2012                   LINN               IA   TRAINED SPOTTER

            LARGE MAPLE TREE BROKEN OFF.

&&

GROSS
Local storm report, Jun 29, 7:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     MILLEDGEVILLE           41.96N 89.78W
06/29/2012  E60 MPH          CARROLL            IL   EMERGENCY MNGR

            HEAVY RAIN REPORTED AS WELL.

&&

GROSS
Local storm report, Jun 29, 7:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     MILLEDGEVILLE           41.96N 89.78W
06/29/2012                   CARROLL            IL   EMERGENCY MNGR

            SEVERAL TREES AND LIMBS DOWN.

&&

MCCLURE
Local storm report, Jun 29, 7:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             2 E THOMAS              41.52N 89.78W
06/29/2012  M1.50 INCH       BUREAU             IL   TRAINED SPOTTER

            MOST STONES .5 TO 1.O INCH IN DIAMETER.

&&

BILLN
Local storm report, Jun 29, 8:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             5 ENE HOOPPOLE          41.54N 89.83W
06/29/2012  E1.50 INCH       BUREAU             IL   TRAINED SPOTTER

&&

MCCLURE
Local storm report, Jun 29, 8:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             5 N WEST BURLINGTON     40.89N 91.18W
06/29/2012  E0.75 INCH       DES MOINES         IA   TRAINED SPOTTER

0816 PM     HAIL             MEDIAPOLIS              41.01N 91.16W
06/29/2012  E1.00 INCH       DES MOINES         IA   FIRE DEPT/RESCUE

            NICKEL TO QUARTER SIZE HAIL.

&&

MCCLURE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:23 PM CDTSevere Thunderstorm WarningDVNWhiteside47 min
Jun 29, 7:41 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside64 min
Jun 30, 1:18 AM CDTSpecial Weather StatementDVNWarren57 min
Jun 30, 1:47 AM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren28 min
Jun 30, 3:47 AM CDTHeat AdvisoryDVNHancock, Henderson, McDonough, Warren16 hr
Jun 30, 6:57 AM CDTSpecial Weather StatementDVNMercer63 min
Jun 30, 7:28 AM CDTSpecial Weather StatementDVNHenry62 min
Jun 30, 7:48 AM CDTSpecial Weather StatementDVNHenry57 min
Jun 29, 8:22 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Washington38 min
Jun 29, 11:06 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson25 min
Jun 30, 1:42 AM CDTSpecial Weather StatementDVNKeokuk, Louisa, Washington48 min
Jun 30, 3:15 AM CDTSpecial Weather StatementDVNDes Moines60 min
Jun 30, 4:30 AM CDTSpecial Weather StatementDVNIowa60 min
Jun 30, 4:54 AM CDTSpecial Weather StatementDVNIowa66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.